Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 14, 2016, 6:03 PM CDT for DeSoto County, Mississippi; Shelby County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2016, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 14, 2016, 8:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WGUS54 KMEG 142303
FFWMEG
MSC033-TNC157-150100-
/O.NEW.KMEG.FF.W.0060.160414T2303Z-160415T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT THU APR 14 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN SHELBY COUNTY IN EASTWEST TENNESSEE...
* UNTIL 800 PM CDT
* AT 602 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHAVEN...COLLIERVILLE...GERMANTOWN...OLIVE BRANCH...HERNANDO...
MEMPHIS...LEWISBURG...SOUTHEAST MEMPHIS...FAIRHAVEN...HANDY
CORNER...CEDARVIEW...CAPLEVILLE...PLUM POINT...JAGO...WHITE
STATION...MILLER AND PARKWAY VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3514 8995 3514 8964 3499 8968 3499 8972
3486 8972 3486 9001
$$1 follow-up statement
321
WGUS74 KMEG 150050
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT THU APR 14 2016
MSC033-TNC157-150100-
/O.EXP.KMEG.FF.W.0060.000000T0000Z-160415T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-SHELBY TN-
750 PM CDT THU APR 14 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DESOTO AND SOUTHEASTERN
SHELBY COUNTIES WILL EXPIRE AT 800 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3514 8995 3514 8964 3499 8968 3499 8972
3486 8972 3486 9001
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 3:15 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 3:15 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT THU APR 14 2016 .DISCUSSION... CURRENTLY... AT 3 PM CDT SHOWERS WERE ONGOING AROUND THE REGION WITH CLOUDS OVER MOST OF THE FA. H5 ANALYSIS DEPICTED AN UPPER LOW CENTERED OVER NORTH CENTRAL ARKANSAS SITUATED INSIDE THE LARGER RIDGE AXIS ALOFT. SURFACE ANALYSIS CENTERED HIGH PRESSURE WELL TO THE NORTHEAST OF THE REGION WITH HIGH PRESSURE EXTENDING SOUTHWESTWARD INTO THE LOCAL AREA. SURFACE TEMPERATURES RANGED FROM THE LOWER 60S TO THE LOWER 70S. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO DEVELOP AND IS EXPECTED TO PERSIST THROUGHOUT MOST OF THE EVENING AS THE UPPER LOW PROGRESSES SLOWLY TO THE EAST. LATEST MESOANALYSIS INDICATES MODEST INSTABILITY PRIMARILY OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI AND AS SUCH THESE WILL BE THE LOCALES MOST LIKELY TO SEE SOME SCATTERED THUNDERSTORM ACTIVITY THIS EVENING. SHOWER ACTIVITY WILL CONTINUE ON FRIDAY AS THE AREA REMAINS BLANKETED WITH CLOUDS AS THE UPPER LOW MOVES DIRECTLY OVER THE REGION WITH HIGHS IN THE UPPER 60S TO LOWER 70S. RAIN CHANCES WILL FINALLY COME TO AN END AREAWIDE OVERNIGHT FRIDAY INTO SATURDAY AS THE LOW MOVES EAST AND THE REGION BECOMES ENTRENCHED UNDER THE UPPER RIDGE. THIS WILL BEGIN A PERIOD OF WARM AND DRY CONDITIONS WITH HIGHS ON SATURDAY IN THE LOWER 70S WARMING TO BE IN THE UPPER 70S ON SUNDAY. THE OMEGA BLOCK PATTERN ALOFT...WITH AN UPPER LOW TO BOTH THE EAST AND WEST OF THE MIDSOUTH...WILL KEEP THE REGION UNDER A RIDGE THROUGH AT LEAST EARLY NEXT WEEK WITH TEMPERATURES REACHING AT LEAST THE MID 70S THROUGH WEDNESDAY. MODELS SUGGEST THE UPPER RIDGE SLOWLY WEAKENS EARLY NEXT WEEK AS AN UPPER LOW MOVES OUT OF THE ROCKIES TO THE WEST. THIS WILL BRING A RETURN TO RAIN CHANCES FOR TUESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY AS THE LOW TRAVERSES THE REGION ALOFT. ZDM && .AVIATION... 12Z TAFS MVFR SHOULD PREVAIL SOUTH OF A MEM/MKL LINE THROUGH THE AFTERNOON... WITH SURFACE HEATING GRADUALLY DEEPENING THE MIXED LAYER AND CLOUD BASES EAST OF THE AR UPPER LOW. EVENING PERIODS A LITTLE MORE IN DOUBT. LOSS OF SURFACE HEATING SHOULD PROMOTE CONTRACTION IN SHRA COVERAGE TO NEAR THE UPPER LOW...AS IT LIFTS SLOWLY EASTWARD. DESPITE LOSS OF SURFACE HEATING...EXPECT SCATTERED SHRA WITH POCKETS OF MVFR THIS EVENING. CIGS SHOULD BEGIN LIFTING BEHIND A WARM FRONTAL PASSAGE AT TUP LATE THIS EVENING AND AT MEM/MKL TOWARD 12Z. THIS FRONT MAY BE PRECEDED BY A BRIEF DROP IN CIGS AND PATCHY SHRA/DZ. PRESENCE OF A MIDLEVEL SHEAR AXIS AND SURFACE HEATING WILL LEAD TO REGENERATION OF SCATTERED -SHRA TOWARD THE END OF THE VALID TAF PERIOD...18Z FRIDAY. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 14, 3:36 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT THU APR 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 336 AM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:06 PM CDT | Special Weather Statement | MEG | Chickasaw | 24 min |
| Apr 14, 6:21 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Pontotoc | 114 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.